Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


SUDDEN RASH
Jan 27, 2003

I began taking a combination of Combivir, Sustiva and Kaletra about ten days ago (the first HIV meds I have taken) and have developed a rash on my arms, legs, back, stomach and chest (small red painless marks or bumps). Is this a normal side effect or is it something more serious? Thanks.

Response from Dr. Henry

A rash such as you describe can be due to a number of things. It could be a drug rash (Sustiva most likely but one of the other drugs could be involved). If that is the case usually one can treat through the rash. Sometimes a rash is seen as a manifestation of immune reconstitution (a paradoxical worsening of problems after treatment is started). Folliculitis flare-ups are not uncommon in that setting. It is often tough to elucidate the actual cause though usually the rash will abate with time. No side effect should be considered "normal" and they all warrant careful observation. Bottom line= mild rashes are common and usually don't portend anything more serious but your HIV provider should be kept posted as to the evolution of the rash or other symptoms. KH



Previous
sleeping problem
Next
Advice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement